# SDR BIER2021011333

- Difficulty date: July 6, 2021
- Submitted: July 6, 2021
- Operation: General aviation
- Filed by: Aero Industries Inc, repair station BIER466C
- Aircraft: N541AS
- Make and model: Cessna T240
- Aircraft serial: T24002135
- Aircraft time: 458 hours
- Engine: Cont TSIO550C
- Engine time: 458 hours
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Fairing
- Part number: 2841104728411048
- Part serial: NA
- Condition: Chafed
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ARRIVED FOR ANNUAL INSPECTION IAW CESSNA 400/T240 AMM CHAPTER 5-20-00 INSPECTION CHECKLIST. DURING INSPECTION OF MLG, FOUND THE TOP OF BOTH MLG LEG FAIRINGS WERE CHAFING THE MLG GEARBOX SOCKETS. THE CHAFING DAMAGE ON THE MLG GEARBOX SOCKETS WAS DAMAGE TO PAINT ONLY ON THE LH & RH GEARBOX SOCKETS. THE CHAFED AREAS ON THE SOCKETS WERE CLEANED, TREATED AND PRIMED IAW CESSNA 400/T240 AMM CHAPTER 51. THIS IS THE THIRD INSPECTION OF CESSNA T240 AIRCRAFT THAT WERE FOUND WITH THE TOP OF MLG LEG FAIRINGS THAT CAUSED CHAFE DAMAGE TO HE MLG GEARBOX SOCKETS. ONE PREVIOUS AIRCRAFT TO THE ABOVE HAD THE SAME CHAFE DAMAGE TO PAINT ONLY. THE FIRST AIRCRAFT FOUND BY THIS REPAIR STATION HAD CHAFE DAMAGE THAT GOUGED BOTH MLG GEARBOX SOCKETS BY REMOVING METAL. THESE CHAFE CONDITIONS CAN BE PREVENTED BY PROPERLY FITTING THE MLG  LEG FAIRINGS TO ENSURE PROPER CLEARANCE BETWEEN THE FAIRING AND THE MLG GEARBOX. CESSNA AIRCRAFT NEEDS TO WRITE A SERVICE BULLETIN THAT COVERS PROPER FITTING OF THE MLG LEG FAIRINGS FOR THE T240 AIRCRAFT TO INCLUDE PROPER ROUTING AND SECURITY OF BRAKE HOSES ON MLG LEGS TO PREVENT CHAFING OF BRAKE HOSES AND THE MLG GEARBOX SOCKETS. IN 2008, CESSNA SERVICE BULLETING SB08-32-01 DATED 11/24/2008 WAS APPROVED FOR GEAR LEG FAIRING CHAFING INSPECTION AND RELIEF THAT COVERED CESSNA MODELS, 300 / LC40-550FG, 350 / LC42-550FG & 400 / LC41-550FG. THIS SERVICE BULLETING DOES NOT COVER THE CESSNA T240 MLG TO PREVENT CHAFING DAMAGE TO OTHER COMPONENTS THAT COULD RENDER THE AIRCRAFT UNAIRWORTHY, TO INCLUDE THE LOSS OF BRAKE SYSTEM OPERATION IN THE EVENT THE LEG FAIRING CHAFES THROUGH THE MLG BRAKE SYSTEM HOSE THAT IS ROUTED DOWN THE LMG LEG, WITHIN THE MLG FAIRING ASSEMBLY.
